MAUDE Adverse Event Report: INTEGRA LIFESCIENCES (IRELAND) LTD. CUSA CLARITY 36KHZ CURVED EXTENDED MICROTIP¿ PLUS (5 PACK)

INTEGRA LIFESCIENCES (IRELAND) LTD. CUSA CLARITY 36KHZ CURVED EXTENDED MICROTIP¿ PLUS (5 PACK)
Catalog Number C7415S
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that the tip (approximately 1cm) of the cusa clarity 36khz (c7415s) broke off while removing the brain tumor.No excessive force was applied to the device; the drill and the device was not used at the same time.The broken part was recovered.Additional information received as follows: there were no problems with how the doctor attached the tip.When he attached the new tip as usual, nothing problematic happened.He did not put any excessive load on the device.Since the tumor was not so fibrous (pineal tumor), the device was used for less than 60 minutes.[(setting) amplitude:30-50, t/s: on, suction: around 50).Bipolar and drill were used during a procedure, but these were not used with clarity at the same time.Only the suction tube was used at the same time.No adverse consequences to the patient were observed, since all the broken parts were recovered.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h11.The cusa clarity 36khz curved extended microtip¿ plus (c7415s) was not returned for evaluation and lot number information has not been provided; therefore, an evaluation of the device could not be performed, and device history record (dhr) could not be reviewed.Additionally, no pictures of the alleged broken tip were provided.; therefore, the root cause cannot be determined.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Additional Manufacturer Narrative
The cusa clarity 36khz curved extended microtip¿ plus (c7415s) was returned for evaluation: failure analysis - evaluation of the returned tip confirmed that it was fractured at the distal end.The cusa clarity ifu lists the following warnings and cautions that could be related to the reported condition: ¿ when the handpiece is powered on, contact of the tip with a hard surface (for example: a metal instrument, tray, staples, clips, instruments, and so on) may damage the tip of the handpiece.¿ to avoid injury or damage to equipment, place system in standby prior to changing tip or clearing a clog.¿ avoid excessive lateral loading of cusa clarity tips.This may result in injury to the patient and/or user, or equipment damage.¿ when testing the handpiece, do not allow the tip to come in contact with any person or object during tip activation.Contact may result in injury to the patient and/or user, or handpiece tip damage.¿to avoid product damage, always use the torque base to hold the handpiece while using the torque wrench to tighten or loosen the tip.Avoid over torqueing the tip.Root cause - the root cause is most likely that one or more of the above warnings was not avoided.No further investigation is required based on the acceptability of risk and no adverse trends were identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
CUSA CLARITY 36KHZ CURVED EXTENDED MICROTIP¿ PLUS (5 PACK)
Common Device Name
CUSA CLARITY
Manufacturer (Section D)
INTEGRA LIFESCIENCES (IRELAND) LTD.
ida business&technology park
ida business&technology park
sragh tullamore, co. offaly
EI 
Manufacturer (Section G)
INTEGRA LIFESCIENCES (IRELAND) LTD.
ida business&technology park
sragh tullamore, co. offaly
EI  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key21074619
Report Number3006697299-2024-00185
Device Sequence Number12455905
Product Code LFL
UDI-Device Identifier10381780126379
UDI-Public10381780126379
Combination Product (Y/N)N
PMA/510(K) Number
K161882
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC7415S
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2024
Supplement Date Received by Manufacturer12/17/2024
04/24/2025
Initial Report FDA Received Date01/03/2025
Supplement Report FDA Received Date03/07/2025
05/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown